MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RATCHETED INST. HANDLE; WRENCH

SMITH & NEPHEW, INC. RATCHETED INST. HANDLE; WRENCH
Catalog Number 71119011
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the handle was corroded and dirty.A competitor's device was used to complete the procedure.No delay or injury reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.There was some slight discoloration on the metal portion of the device.The device was manufactured in 1998 and exhibits signs of extensive wear / usage.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
RATCHETED INST. HANDLE
Common Device Name
WRENCH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9282389
Report Number1020279-2019-03909
Device Sequence Number16853177
Product Code HXC
UDI-Device Identifier03596010428066
UDI-Public03596010428066
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2008
Device Catalogue Number71119011
Device Lot Number60312444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1